Jump to content

Start Prozac again?


nocturne

Recommended Posts

The first AD I ever took was Prozac, about 7 years ago, and it was effective for me at the time. Now I'm faced with the possibility of having to go back on meds and I'm thinking of requesting Prozac again since it worked for me before. Does anybody know if AD's, specifically Prozac, can work a second time around? If it helped in the past, is it likely to still be effective? I've also been helped by Celexa, but I took it for a shorter time than Prozac and I don't really remember what (if any) problems I experienced on either med. After a really disatrous run on Effexor I've resisted meds for a long time, but it's to the point where I definitely need help. Hopefully I'll be going to the doctor later today or tomorrow, but if anybody has any input on re-started a med that worked in the past, please share.

Thanks! :hearts:

Link to comment
Share on other sites

I would tell your doc what you have told us--which meds worked for you and which gave you trouble. The doc can make a good decision on meds from there.

It seems than many people can return to a drug that worked for them previously. Sounds as though you were doing well on two SSRI's, so maybe those work well for you in general.

The more you can tell the doc about what you are worried about with meds and what has and hasn't worked previously, the more equipped the doc will be to make a decision.

You might also want to call your insurance plan from the doc's office so you know if your med will be covered. Then if it won't be, you can change scripts before you even leave the office.

Good luck!

KA

Link to comment
Share on other sites

You might also want to call your insurance plan from the doc's office so you know if your med will be covered. Then if it won't be, you can change scripts before you even leave the office.

KA

Hey thanks for the reply. I don't have any insurance right now, so that's no issue! Health care may be free in Canada, but prescriptions aren't. I've resigned myself to having to pay for this out of my pocket, but it shouldn't be that expensive on a generic. It'll be well worth the money if it helps me.

Link to comment
Share on other sites

True, if you need the help, then it's worth the money spent.

Lindsay has an article on the 'Partnership for Prescription Assistance' pinned in the Medications area. If you go to the home page, you'll find the medications tab on the left side. Might be worth a look-see.

And be sure to let your doc know that you will be paying for the meds yourself--that may influence the docs choice of meds for you since not everything is available in a generic.

KA

Link to comment
Share on other sites

I had a similar experience with paxil - I'd done very well on it, but went off it after several years. When it turned out that I needed to be back on the med, I seemed to need about double the dose just to achieve the same relief I'd had previously.

My doctor said that for some people that is the case. When you've been on an AD, go off, and then go back on it, you may need a higher dose.

Of course that won't be true for everyone, and hopefully not for you! Just be aware of this in case it seems like your dosage isn't working.

Good luck!

Karen

Link to comment
Share on other sites

I've mentioned it it another thread, but I did end up going to the doctor today and I've been given a starting dose of 10 mg fluoxetine, to be increased in two weeks time (along with some clonazepam). Now I'm really struggling with my fears about medication, but my plan is to take the first pill tomorrow morning. If I find it sedating I'll switch to taking it in the evening. Very nervous and anxious about this whole endeavor. After my last med experience I vowed never to go back to meds again, and yet here I am.

KeepingAwake, thanks for the info on the prescription assistance link, but I'm not sure that such programs are available in Canada. I'll have to look into it.

Link to comment
Share on other sites

Well, I finally got up the courage to take the Prozac. I took it about 5 hours ago. I haven't gone stark raving mad yet, so that's a good sign! :hearts: I felt a bit drowsy for the first two hours and now I feel mildly nauseous, but nothing horrible. Otherwise I feel fine. I don't remember any serious or lasting side-effects from the first time I was on this med, so I'm hoping this will be a repeat performance on all counts. I started a blog on this site to keep track of my progress and to have somewhere to get all my thoughts out, so I'm just going to take things one day at a time.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...